Alert archive / Mississippi / River Flood Warnings in 2013
River Flood Warning 40, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 11, 2013, 10:01 AM CST for Forrest County, Mississippi. It took effect at Feb 13, 2013, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 10:01 AM CST (16:01 UTC)
- In effect from
- Feb 13, 2013, 12:00 PM CST
- Expired
- Feb 13, 2013, 9:44 AM CST
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Forrest County, MS
The radar
The Mobile radar (KMOB), 112 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek near Brooklyn (BKNM6).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02479130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:05 AM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Feb 11, 5:05 AM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
505 AM CST MON FEB 11 2013
.DISCUSSION...
ADDITIONAL HEAVY RAINFALL EXPECTED THROUGH TUESDAY...
TODAY THROUGH TUESDAY NIGHT...
THE PRIMARY CONCERN FOR THE NEXT COUPLE OF DAYS WILL BE ADDITIONAL
HEAVY RAINFALL AND FLASH FLOOD POTENTIAL FOR ABOUT THE SOUTHERN HALF
OF THE ARKLAMISS...ESPECIALLY TUESDAY. ALSO OF CONCERN ON TUESDAY
WILL BE THE POSSIBILITY OF ADDITIONAL STRONG TO SEVERE THUNDERSTORM
ACTIVITY SOUTH OF HIGHWAY 84 CORRIDOR.
WIDESPREAD HEAVY RAINFALL FELL OVER THE ARKLAMISS SUNDAY/SUNDAY
NIGHT...PARTICULARLY IN THE HATTIESBURG TO LAUREL AREA WHERE RADAR
RAINFALL ESTIMATES LOCALLY APPROACH 10 INCHES. DISTURBED SOUTHWEST
FLOW ALOFT INTERACTING WITH A FRONTAL BOUNDARY ANCHORED ACROSS THE
AREA WILL BRING ADDITIONAL PERIODS OF ISENTROPIC LIFT AND RAIN TODAY
AND TONIGHT...WITH ELEVATED INSTABILITY AND MOISTURE CONVERGENCE
SUFFICIENT TO SUPPORT CONVECTIVE RAINFALL ALONG AND JUST NORTH OF THE
SURFACE BOUNDARY LOCATED OVER FAR SOUTHERN PORTIONS OF THE FORECAST
AREA.
THE GREATER RISK FOR ADDITIONAL FLOODING AND SEVERE WEATHER SHOULD
DEVELOP TUESDAY INTO TUESDAY EVENING AS THE PRIMARY SHORTWAVE TROUGH
AXIS SWINGS EASTWARD TOWARD THE ARKLAMISS. THE 850MB 330K+ THETAE
RIDGE ANCHORED OVER THE NW GULF WILL SUPPORT WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY TUESDAY AS WARM ADVECTION AND LARGE SCALE
FORCING AHEAD OF THE APPROACHING TROUGH INCREASE...MAINLY OVER
LOCATIONS ALONG AND SOUTH OF THE I-20 CORRIDOR. GIVEN THE FAIRLY LONG
DURATION OF LIFT...HIGH MOISTURE CONTENT OF THE AIRMASS...AND CONVECTIVE
INSTABILITY...BELIEVE RAINFALL TOTALS COULD BE GREATER THAN SUGGESTED
BY GUIDANCE. THE FLASH FLOOD WATCH WAS EXTENDED IN TIME THROUGH
TUESDAY AND EXPANDED SLIGHTLY IN AREA. EXPECT THAT FURTHER EXPANSION
TO INCLUDE MORE OF THE I-20 CORRIDOR MAY BE NECESSARY AS WE GET
CLOSER TO THE TUESDAY EVENT. FOR TODAY AT LEAST...THE CONVECTIVE AND
HEAVY RAIN POTENTIAL THAT COULD LEAD TO FLASH FLOODING SHOULD BE
FARTHER SOUTH.
SEVERE WEATHER MAY BECOME POSSIBLE TUESDAY AFTN WHEN THE SURFACE
FRONT BUCKLES NORTHWARD AND ALLOWS SFC-BASED INSTABILITY TO EXTEND
UP TO ABOUT THE HBG AREA. WILL GO AHEAD AND MENTION THE POSSIBILITY OF
STRONG/SVR STORMS IN THE HWO/GRAPHICS WITH PERHAPS A DAMAGING
WIND/TORNADO RISK DEVELOPING SHOULD STORMS MANAGE TO BECOME SFC-
BASED. /EC/
FORTUNATELY THINGS WILL DRY OUT ON WEDNESDAY AS A S/WV AND
ASSOCIATED SURFACE LOW PASSING OVER THE REGION PUSH THE STALLED
FRONT OUT INTO THE GULF AHEAD OF BUILDING SURFACE HIGH PRESSURE.
CLEAR SKIES AND NEAR NORMAL TEMPERATURES WILL TAKE US THROUGH THE
END OF THE WORK WEEK UNDER ZONAL FLOW ALOFT. NEXT RATHER WEAK CHANCE
FOR ANY PRECIPITATION COMES LATE FRIDAY NIGHT AS A S/WV ROTATING
THROUGH THE BASE OF THE LONGWAVE TROUGH OVER THE EASTERN HALF OF THE
COUNTRY APPROACHES. RELATIVELY DRY CONDITIONS IN ADVANCE OF THE
FRONT SHOULD PRECLUDE ANYTHING SIGNIFICANT...BUT STRONG FORCING ON
THE NOSE OF A H7 JET STREAK MAY BE JUST ENOUGH FOR LIGHT PRECIP
ACROSS THE DELTA LATE FRIDAY NIGHT. ITS VERY POSSIBLE TEMPS WILL BE
COLD ENOUGH TO SUPPORT SNOW FLURRIES AS THIS ACTIVITY PASSES...BUT
AGAIN...ANYTHING THAT DEVELOPS WILL BE VERY LIGHT.
CHILLY HIGH PRESSURE TRANSITS THE REGION OVER THE WEEKEND BRINGING
MORE DRY WEATHER AND BELOW NORMAL TEMPS...BEFORE SOUTHERLY FLOW AND
A WARMING TREND RETURNS EARLY NEXT WEEK AS THE SURFACE HIGH SLIDES
OFF TO OUR EAST. /BK/
&&
.AVIATION...
MVFR AND IFR CONDITIONS ONGOING OVERNIGHT AS VISIBILITIES FLUCTUATED
AND SCATTERED SHOWERS/STORMS MOVED ACROSS THE AREA. THE COLD FRONT
HAS PASSED THROUGH FINALLY AND WINDS ARE FROM THE NNE CURRENTLY.
WINDS WILL GRADUALLY SHIFT TO THE EAST BY MIDNIGHT. RAIN WILL
CONTINUE TO BE AN ISSUE AT ALL TAF SITES TODAY ALONG WITH LOW
CEILINGS. GLH/GWO/GTR WILL BE ON THE NORTHERN PERIPHERY OF THE MAIN
RAIN AXIS AND WILL NOT SEE SUCH LONG PERIODS OF RAIN AS SITES TO THE
SOUTH. DURING TIMES OF HEAVY RAINS VISIBILITES COULD GO DOWN UNDER
1SM AND CEILINGS BELOW 1KFT. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 59 47 54 46 / 82 76 92 57
MERIDIAN 59 47 54 48 / 85 79 90 77
VICKSBURG 58 47 54 45 / 79 73 93 42
HATTIESBURG 62 49 58 57 / 98 82 83 56
NATCHEZ 61 49 56 48 / 89 79 96 35
GREENVILLE 56 42 53 41 / 27 38 87 61
GREENWOOD 56 44 53 44 / 29 37 82 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ054>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ026.
AR...NONE.
&&
EC/BK/10/Hazardous weather outlook, Feb 11, 5:22 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 522 AM CST MON FEB 11 2013 LAZ026-MSZ054>066-072>074-121130- CONCORDIA-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 522 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. ADDITIONAL PERIODS OF HEAVY RAIN COULD LEAD TO FLASH FLOODING AS A FRONTAL BOUNDARY STALLS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FLASH FLOOD WATCH CONTINUES THROUGH TUESDAY WITH ADDITIONAL HEAVY RAIN EXPECTED. THERE WILL ALSO BE A RISK FOR A FEW STRONG TO SEVERE STORMS...ESPECIALLY FOR LOCATIONS SOUTH OF A BROOKHAVEN TO LAUREL LINE...INCLUDING THE HATTIESBURG AREA. A FEW STORMS TUESDAY AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...50 TO 60 MPH WIND GUSTS...AND PERHAPS A TORNADO. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY THROUGH TUESDAY. LAZ015-016-023>025-MSZ043>053-121130- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE- 522 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL HEAVY RAINFALL IS EXPECTED TO DEVELOP TUESDAY ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI AS A STRONG WEATHER DISTURBANCE APPROACHES THE AREA. IT IS POSSIBLE THAT A FLASH FLOOD WATCH WILL BECOME NECESSARY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>042-121130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 522 AM CST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Local storm report, Feb 11, 7:54 AM CST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
754 AM CST MON FEB 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TORNADO 1 NW HATTIESBURG 31.32N 89.32W
02/10/2013 FORREST MS PUBLIC
*** 63 INJ *** SUBSTANTIAL DAMAGE ACROSS THE CITY OF
HATTIESBURG. ROUGHLY 300 HOMES AND BUILDINGS DAMAGED WITH
DEBRIS BLOCKING NEARLY 100 ROADWAYS. APPROXIMATELY 63
INJURIES TREATED AT FORREST GENERAL HOSPITAL.
&&
CMELocal storm report, Feb 11, 9:00 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CST MON FEB 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 3 SE SUMRALL 31.39N 89.51W
02/11/2013 E0.88 INCH LAMAR MS PUBLIC
ON HWY 589
0120 AM FLASH FLOOD ELLISVILLE 31.60N 89.21W
02/11/2013 JONES MS PUBLIC
FLOODING AROUND ELLSIVILLE WITH WATER IN A HOME.
&&
CMELocal storm report, Feb 11, 9:06 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
906 AM CST MON FEB 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TORNADO 3 W WEST HATTIESBURG 31.32N 89.43W
02/10/2013 LAMAR MS EMERGENCY MNGR
*** 19 INJ *** TORNADIC DAMAGE REPORTED ACROSS THE COUNTY
WITH 19 INJURED AND WERE SENT TO AREA HOSPITALS...2
CRITICAL.
&&
CMELocal storm report, Feb 11, 9:14 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
914 AM CST MON FEB 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG FERRIDAY 31.63N 91.56W
02/10/2013 CONCORDIA LA LAW ENFORCEMENT
TREE DOWN IN TOWN
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 6:11 PM CST | Tornado Warning | JAN | Jones | 64 min |
| Feb 10, 6:59 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
| Feb 10, 7:23 PM CST | River Flood Warning | JAN | Hinds, Warren | 21 days |
| Feb 10, 8:25 PM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 10, 9:04 PM CST | Areal Flood Warning | JAN | Jones | 6 hr |
| Feb 10, 9:08 PM CST | Special Weather Statement | JAN | Warren | 32 min |
| Feb 10, 9:11 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 49 min |
| Feb 10, 9:38 PM CST | Special Weather Statement | JAN | Hinds | 52 min |
| Feb 10, 9:55 PM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Feb 10, 10:17 PM CST | River Flood Warning | JAN | Jones | 6 days |
| Feb 10, 10:35 PM CST | Special Weather Statement | JAN | Claiborne | 45 min |
| Feb 10, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 50 min |
| Feb 10, 11:08 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 52 min |
| Feb 10, 11:25 PM CST | Special Weather Statement | JAN | Hinds | 30 min |
| Feb 10, 11:31 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 119 min |
| Feb 11, 1:13 AM CST | Special Weather Statement | JAN | Covington, Lamar, Marion | 57 min |
| Feb 11, 1:30 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Feb 11, 1:39 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 76 min |
| Feb 11, 1:45 AM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 60 min |
| Feb 11, 1:47 AM CST | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 4 hr |
| Feb 11, 6:40 AM CST | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 12 hr |
| Feb 11, 10:01 AM CST | River Flood Warning | JAN | Forrest | 58 hr |
| Feb 11, 10:01 AM CST | River Flood Warning | JAN | Covington, Forrest | 58 hr |
| Feb 11, 10:43 AM CST | River Flood Warning | JAN | Lawrence | 21 days |
| Feb 11, 10:43 AM CST | River Flood Warning | JAN | Marion | 20 days |
| Feb 11, 10:45 AM CST | River Flood Warning | JAN | Clarke | 4 days |
| Feb 11, 2:14 PM CST | River Flood Warning | JAN | Copiah, Simpson | 19 days |
| Feb 11, 3:16 PM CST | Flash Flood Watch | JAN | Claiborne, Hinds, Kemper, Lauderdale, Leake, Madison and 5 more | 27 hr |
| Feb 11, 4:18 AM CST | Flash Flood Watch | JAN | Concordia | 38 hr |
Nearby
River Flood Warnings in Mississippi, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.